Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 3, 2021Putnam County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 3, 2021, 4:46 PM CDT for Putnam County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 4:46 PM CDT (21:46 UTC)
Expired
Jun 3, 2021, 5:30 PM CDT
In force
44 min
Issued by
NWS Nashville, TN

County Putnam County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS84 KOHX 032146
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Thu Jun 3 2021
 
TNZ031-032-032230-
Putnam TN-Jackson TN-
446 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND CENTRAL
PUTNAM COUNTIES UNTIL 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles south of Gainesboro, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Algood, Baxter and Cummins Falls State Park. 

This includes Interstate 40 between mile markers 281 and 292.
 
LAT...LON 3628 8545 3628 8546 3626 8545 3626 8544
      3625 8544 3623 8541 3609 8540 3617 8574
      3626 8573 3630 8546
TIME...MOT...LOC 2145Z 267DEG 19KT 3621 8571 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:04 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 3, 2:04 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
204 PM CDT Thu Jun 3 2021

.DISCUSSION...

The stronger afternoon showers and thunderstorms have moved their
focus east of 65 as expected. There is still some impressive
instability but any strong to marginally severe storms will be
over the Plateau. The storms die off after sunset as the upper
level trough moves east and weak riding builds. With lighter winds
and saturated ground patchy fog is a good bet overnight tonight
and maybe even tomorrow.

Weak ridging for Friday and Saturday. Tomorrow will still be a bit
cloudy and around normal for temperatures. Saturday looks like a
great day with sunny skies and highs in the 80s.

By Sunday and through the extended forecast an upper level low move
east out of Texas and meanders around the lower Ohio Valley. With
southerly flow this will put the forecast area into a summertime
forecast period of diurnal showers and thunderstorms.
Temperatures will be slightly above normal for this time of year.

&&

.AVIATION...
18Z TAF DISCUSSION.

Chances for showers and thunderstorms will continue this afternoon
mainly for KBNA/KMQY/KCSV. Rain will move off to the east this
evening and leave behind fog development overnight into Friday
morning. IFR and even LIFR vis/cigs will be possible at all
terminals, especially KCKV and KCSV. Southwesterly/westerly winds
today around 10 knots will be light and variable overnight, and
continue into the morning Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  83  62  88  65 /  30  10   0   0   0
Clarksville    58  82  61  85  63 /  20  10   0   0   0
Crossville     57  77  57  81  59 /  60  20   0   0   0
Columbia       59  82  61  86  63 /  30  10   0   0  10
Lawrenceburg   59  82  61  86  63 /  30  10   0   0  10
Waverly        58  82  61  86  63 /  20  10   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........Barnwell
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Thu Jun 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to briefly severe storms are possible today. Damaging
winds and large hail will be possible. A few localized heavy
downpours will occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

13

In the hours before

Special weather statement, Jun 3, 1:17 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
117 PM CDT Thu Jun 3 2021

TNZ010-031-031900-
Clay TN-Jackson TN-
117 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON AND CLAY
COUNTIES UNTIL 200 PM CDT...

At 117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 11 miles northwest of Gainesboro, moving east
at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Celina, Whitleyville and Moss.

LAT...LON 3649 8540 3650 8541 3650 8545 3646 8548
      3642 8582 3654 8581 3662 8565 3661 8550
      3662 8545
TIME...MOT...LOC 1817Z 251DEG 27KT 3650 8577

Whitehead
Special weather statement, Jun 3, 2:54 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
254 PM CDT Thu Jun 3 2021

TNZ011-034-032015-
Fentress TN-Pickett TN-
254 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHWESTERN FENTRESS COUNTIES UNTIL 315 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sunnybrook, or near Byrdstown, moving east at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pall Mall and Pickett State Park.

LAT...LON 3660 8479 3655 8475 3654 8477 3646 8511
      3662 8506
TIME...MOT...LOC 1954Z 248DEG 34KT 3659 8502

Whitehead
Special weather statement, Jun 3, 3:30 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
330 PM CDT Thu Jun 3 2021

TNZ063-064-078-032115-
Cannon TN-De Kalb TN-Warren TN-
330 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB...
NORTHWESTERN WARREN AND CENTRAL CANNON COUNTIES UNTIL 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Woodbury.

LAT...LON 3575 8613 3582 8613 3593 8583 3574 8577
TIME...MOT...LOC 2029Z 253DEG 23KT 3578 8612

Whitehead
Special weather statement, Jun 3, 3:51 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
351 PM CDT Thu Jun 3 2021

TNZ011-034-032100-
Fentress TN-Pickett TN-
351 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Great Meadows Campsites, or 10 miles northeast of
Jamestown, moving east at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pickett State Park.

LAT...LON 3639 8482 3657 8486 3659 8478 3650 8472
      3643 8469 3641 8467 3641 8466 3639 8466
TIME...MOT...LOC 2050Z 260DEG 39KT 3649 8476

Whitehead
Special weather statement, Jun 3, 4:44 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
444 PM CDT Thu Jun 3 2021

TNZ077>079-032215-
Coffee TN-Grundy TN-Warren TN-
444 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN...COFFEE AND
NORTHWESTERN GRUNDY COUNTIES UNTIL 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Manchester, Morrison, Viola, Hillsboro and Summitville.

This includes Interstate 24 between mile markers 100 and 118.

LAT...LON 3541 8625 3545 8625 3545 8624 3546 8625
      3551 8624 3559 8624 3565 8604 3564 8604
      3565 8602 3566 8601 3565 8600 3567 8598
      3571 8583 3540 8585
TIME...MOT...LOC 2144Z 254DEG 35KT 3552 8616

Whitehead
Special weather statement, Jun 3, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Thu Jun 3 2021

TNZ031-032-032230-
Putnam TN-Jackson TN-
446 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND CENTRAL
PUTNAM COUNTIES UNTIL 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles south of Gainesboro, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Algood, Baxter and Cummins Falls State Park.

This includes Interstate 40 between mile markers 281 and 292.

LAT...LON 3628 8545 3628 8546 3626 8545 3626 8544
      3625 8544 3623 8541 3609 8540 3617 8574
      3626 8573 3630 8546
TIME...MOT...LOC 2145Z 267DEG 19KT 3621 8571

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:00 PM CDTSpecial Weather StatementOHXMontgomery, Stewart45 min
Jun 2, 8:05 PM CDTSpecial Weather StatementOHXHouston, Humphreys40 min
Jun 2, 8:35 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys13 min
Jun 2, 8:39 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 2, 8:51 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys24 min
Jun 2, 9:10 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson35 min
Jun 2, 9:21 PM CDTTornado WarningOHXMontgomery, Robertson24 min
Jun 2, 9:46 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson14 min
Jun 3, 2:52 AM CDTSpecial Weather StatementOHXGiles, Marshall38 min
Jun 3, 3:35 AM CDTSpecial Weather StatementOHXBedford40 min
Jun 3, 4:11 AM CDTSpecial Weather StatementOHXCannon, Coffee49 min
Jun 3, 4:34 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren, White26 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White32 min
Jun 3, 5:23 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam37 min
Jun 3, 6:03 AM CDTSpecial Weather StatementOHXCumberland42 min
Jun 3, 8:56 AM CDTSpecial Weather StatementOHXPutnam, White49 min
Jun 3, 11:54 AM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale51 min
Jun 3, 1:17 PM CDTSpecial Weather StatementOHXClay43 min
Jun 3, 2:54 PM CDTSpecial Weather StatementOHXPickett21 min
Jun 3, 3:30 PM CDTSpecial Weather StatementOHXCannon45 min
Jun 3, 3:51 PM CDTSpecial Weather StatementOHXFentress9 min
Jun 3, 4:44 PM CDTSpecial Weather StatementOHXCoffee31 min
Jun 3, 5:23 PM CDTSpecial Weather StatementOHXOverton37 min
Jun 3, 6:20 PM CDTSpecial Weather StatementOHXWarren40 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.